Alert archive / Maine / Beach Hazards Statements in 2018
Beach Hazards Statement 10, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jun 15, 2018, 9:36 PM EDT for Hancock County, Washington County, Maine. It took effect at Jun 16, 2018, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2018, 9:36 PM EDT (01:36 UTC)
- In effect from
- Jun 16, 2018, 8:00 AM EDT
- Expired
- Jun 16, 2018, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 1.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1806 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
784 WHUS41 KCAR 160136 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 936 PM EDT Fri Jun 15 2018 MEZ029-030-170000- /O.NEW.KCAR.BH.S.0010.180616T1200Z-180617T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 936 PM EDT Fri Jun 15 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SATURDAY THROUGH SATURDAY EVENING... The National Weather Service in Caribou has issued a Beach Hazards Statement, which is in effect from 8 AM EDT Saturday through Saturday evening. * Location...Acadia National Park...Schoodic Point Peninsula... Lamoine Beach...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the lower to mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 40s. * Timing...From mid morning til early evening Saturday. * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$ VJN
2 follow-up statements
082 WHUS41 KCAR 161028 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 628 AM EDT Sat Jun 16 2018 MEZ029-030-170000- /O.CON.KCAR.BH.S.0010.180616T1200Z-180617T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 628 AM EDT Sat Jun 16 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * Location...Acadia National Park...Schoodic Point Peninsula... Lamoine Beach...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the mid to upper 70s may cause people to underestimate the dangers of the cold water temperatures, which are currently only in the upper 40s. * Timing...From mid morning til early evening today. * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
500 WHUS41 KCAR 162357 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 757 PM EDT Sat Jun 16 2018 MEZ029-030-170100- /O.EXP.KCAR.BH.S.0010.000000T0000Z-180617T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 757 PM EDT Sat Jun 16 2018 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... The statement for cold water safety may need to be reissued late tonight for Sunday. Please monitor for this statement and the surf forecast for the latest info regarding warm air and cold water temps. $$ VJN
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 15, 6:24 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 15, 6:24 PM EDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
624 PM EDT Fri Jun 15 2018
.SYNOPSIS...
High pressure will build across the area through the weekend. A
cold front will approach from the northwest on Monday with
showers and thunderstorms possible.
&&
.NEAR TERM /THROUGH SATURDAY/...
605 PM Update: Most chgs made were to hi trrn temps/dwpts this
update. Otherwise, we did introduce a little more in the way of
hi cldnss to Ern ptns of the FA for the ovr to late ngt hrs,
with latest sat imagery showing some patchy AC movg SSE from NE
QB and SW Labrador. The impact of this chg was to chg the clr
fcst to mclr for the affected area, but an interval of ptly
cldy is possible if the cld field holds intact. lastly, we
utilized latest obsvd temps/dwpts to update fcst hrly temps thru
the ovrngt, with msly unchgd fcst ovrngt/erly morn Sat lows
attm.
Orgnl Disc: Dry weather will persist through Saturday. Lows
tonight will only range from the upper 40s to near 50 degrees
across the far north and lower 50s central and downeast.
Saturday is a mainly sunny and warmer day. Highs are expected to
range from the upper 70s to near 80 degrees across the far
north to the lower to mid 80s across the central and downeast
areas.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
On Sunday night, a backdoor cold front will approach the
eastern border and propagate westward overnight. The front is
easily identified with H925 temps, but no precip and little
cloud cover will accompany the front. The cooler air behind the
front will produce lows in the mid to upper 40s along the
eastern border, but mid to upper 50s towards Bangor where the
cooler air won't arrive until late. On Sunday, the cooler air
from this front and increasing high clouds spilling over the
upper ridge will produce lower hi temps than Saturday. Along
the coast, an onshore flow with south to southeast winds will
generate a more dramatic difference between Saturday and
Sunday's highs. Sunday's highs will be some 10 to 15 degrees
cooler. On Sunday night, the backdoor cold front will become a
warm front moving back to east with significantly warmer and
more humid air. The warm air will ride over a steepening frontal
inversion and elevated convection could fire from an H850-H925
thermal ridge by later in the night. Heavy rain will be a
potential threat. Deep moisture from Bud and PWAT values
approaching or possibly exceeding 2 inches will be associated
with the warm front. Some guidance suggests the potential for an
MCS complex riding out of Quebec along the northern edge of the
powerful upper ridge. This would occur later in the night into
the early morning hours Monday and could potentially drop a
quick two inches of rain locally.
On Monday, the frontal inversion will slowly break and
introduce potentially the most humid air mass of the season to
date with dewpoints reaching the upper 60s to near 70F. H925
temps will soar towards 20 to 25C. The dewpoints, the
exceptionally deep PWAT plume, robust shear values, and an
approaching cold front provide a recipe for potent
thunderstorms...and some severe storms. Hail, damaging winds,
and heavy rains are all threats. The expectation of low LCLs and
expected shear makes even a rare tor within the realm of
consideration. The big questions revolve around the exact
frontal timing, how quickly the warm frontal inversion erodes
and where clearing will allow development of stout SBCAPE.
However, large SBCAPE values may not be necessary for svr wx on
this day. That said, the best combination of all svr parameters
currently appears to be in the southern half of the forecast
area to include Bangor, Dover-Foxcroft and Lincoln. The
exception will be the coast where fog and stratus may linger
much of the day with an onshore flow.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
The front slowly moves out Monday night with showers and
thunderstorms winding down. Cooler air will be slow to
infiltrate with lows remaining in the mid 60s for Bangor and
finally dropping to the upper 50s later in the night further
north. The dry and uneventful northwest flow looks set to return
for the period Tuesday into Thursday with seasonable
temperatures, dry conditions and low humidity. Offshore flow
will provide warmth right to the coast during this period. A
cold front will cross Wednesday night, but no precip is
currently anticipated. A frontal system entering the area Friday
brings a more credible threat of showers, an uptick in
humidity and a return to a cool onshore flow on the coast.
&&
.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
NEAR TERM: VFR through Saturday.
SHORT TERM: VFR until Sunday night when IFR cigs could appear on
the coast and spread northward overnight into Monday morning. A
warm front may generate thunderstorms later Monday night and a
cold front may produce severe thunderstorms Monday afternoon.
VFR returns late Monday night into Wednesday.
&&
.MARINE...
NEAR TERM: Winds/seas are expected to remain below SCA.
SHORT TERM: Fog returns to the waters Sunday night and lasts
into Monday night. A marginal SCA or SCA for Hazardous Seas
looks possible for Monday into Monday night. South swell will
likely exceed 5 feet on Monday.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement until 8 PM EDT this evening for MEZ029-
030.
MARINE...None.
&&
Near Term...VJN
Short Term...MCW
Long Term...MCW
Aviation...VJN/MCW
Marine...VJN/MCWHazardous weather outlook, Jun 15, 9:36 PM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 936 PM EDT Fri Jun 15 2018 MEZ001>006-010-011-015>017-031-032-170145- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 936 PM EDT Fri Jun 15 2018 This Hazardous Weather Outlook is for East Central Maine, Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Central Maine, Northern Maine and West Central Maine. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-170145- Coastal Hancock-Coastal Washington- 936 PM EDT Fri Jun 15 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SATURDAY THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-170145- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 936 PM EDT Fri Jun 15 2018 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VJN
In the hours before
Special weather statement, Jun 15, 3:42 PM EDT, 5 hours 54 minutes before
Special Weather Statement National Weather Service Caribou ME 342 PM EDT Fri Jun 15 2018 MEZ001>006-010-011-015>017-029>032-160745- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- Including the cities of Allagash, Clayton Lake, Madawaska, Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, Smyrna Mills, Greenville, Monson, Blanchard, Lincoln, Howland, Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Orland, Calais, Grand Lake Stream, Wesley, Perry, Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, Cherryfield, Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro, and Topsfield 342 PM EDT Fri Jun 15 2018 ...National Weather Service Cold Water Safety Message... * The warm air temperatures this weekend around 80 degrees may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 50s on the lakes and mid 60s on the rivers. * The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on small boats, canoes or kayaks should plan accordingly if recreating this weekend and use extreme caution to avoid this threat. Paddle smart from the start and always wear your life jacket!
Nearby
Beach Hazards Statements in Maine, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.